MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036125100
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During analysis, the subject main coil was inserted inside the microcatheter when received and the coil delivery wire was noted to be kinked/bent.The subject main coil could not be advanced through the microcatheter.During an attempt to retrieve the subject coil proximally, it felt like the subject main coil was stretched inside the microcatheter and broke at the coil junction.However, as the physician reported that the subject coil deployed inside the microcatheter it will be concluded that the coil deployed due to a break to the main coil.The microcatheter was cut to try to retrieve the subject main coil but the microcatheter contained significant amounts of dried blood and the coil could not be retrieved without causing significant damage to the coil.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported events were confirmed during the analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.It was reported that there was friction in the coil introducer sheath and that the subject main coil then got jammed and deployed in the microcatheter.It is likely that the subject main coil was damaged when advanced against resistance which may have resulted in damage to the microcatheter inner lumen and subsequent jamming of the subject coil within the microcatheter.An assignable cause of procedural factors will be assigned to the as reported, coil introducer sheath friction, coil jammed, main coil prematurely detached/separated during use and the as analysed main coil broken/fractured during use and coil jammed.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analysed coil delivery wire kinked/bent as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
It was reported that during the procedure when the subject coil was advancing inside the catheter shaft it got stuck and deployed prematurely.The catheter was removed and replaced causing a surgical delay of 10 minutes.The procedure was completed successfully with no clinical consequences to the patient.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 5MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19446224
Report Number3008881809-2024-00244
Device Sequence Number19649350
Product Code HCG
UDI-Device Identifier07613327128314
UDI-Public07613327128314
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Catalogue NumberM0036125100
Device Lot Number24040148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown